Alert archive / Florida / Special Weather Statements in 2019

Special Weather Statement, NWS Miami, FL

June 28, 2019Martin County, Florida

NWS Miami, FL issued this special weather statement at Jun 28, 2019, 1:21 PM EDT for Martin County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2019, 1:21 PM EDT (17:21 UTC)
Expired
Jun 28, 2019, 1:45 PM EDT
In force
24 min
Issued by
NWS Miami, FL

County Martin County, FL

The radar

The Melbourne radar (KMLB), 141 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2019-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1925 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2019-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1925 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

663 
WWUS82 KMFL 281721
SPSMFL

Special Weather Statement
National Weather Service Miami FL
121 PM EDT Fri Jun 28 2019
 
FLZ067-281745-
Inland Palm Beach County FL-
121 PM EDT Fri Jun 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PALM BEACH COUNTY
UNTIL 145 PM EDT...

* At 121 PM EDT, Doppler radar was tracking a strong thunderstorm
  near North County Airport, or 13 miles southeast of Indiantown,
  moving north at 10 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Palm Beach Gardens and Caloosa. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2684 8023 2682 8036 2696 8041 2696 8023
TIME...MOT...LOC 1721Z 172DEG 7KT 2691 8030 

$$

MM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 28, 9:56 AM EDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 28, 9:56 AM EDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Miami FL
956 AM EDT Fri Jun 28 2019

.UPDATE...
A few showers with a couple of thunderstorms over the Atlantic
waters continue to move over the east coast metro region this
morning. This afternoon and evening most of the convection will
be sea breeze driven over the interior and west coast, with a
slight chance continuing over the east coast metro.The 12Z MFL
sounding shows that the mid level have cooled around -10C this
morning. Elevated CAPE levels around 3500-4000 J/kg and DCAPE
greater than 1000 J/kg on modified soundings. This will help
support convective development with elevated thunderstorm cores.
With increased instability there is potential for gusty downburst
winds and small hail with some of the stronger storms. Moisture
will continue to increase across the region as a trough over the
Bahamas will move closer to South Florida later this evening
bringing periods of rain with embedded thunderstorms overnight
and through the weekend.

&&

.PREV DISCUSSION... /issued 742 AM EDT Fri Jun 28 2019/

AVIATION...
Easterly winds with a few showers this morning along the east
coast but coverage too low to include in the taf. Sea breeze
convection across the area today mainly over interior and west but
will monitor for any convection over east coast terminals as
models differ. For KAPF, gulf breeze moves in around 18Z with
VCTS later in the afternoon and evening. Light winds overnight
with SHRA possible over east coast but will wait to see model
trends whether to add to forecast in additional updates.

PREV DISCUSSION... /issued 400 AM EDT Fri Jun 28 2019/

.INCREASING CHANCES OF RAIN THROUGH THE WEEKEND WITH LOCALLY HEAVY
RAIN POSSIBLE ...
.ONE OR TWO STRONG STORMS POSSIBLE TODAY ONCE AGAIN...

DISCUSSION...
Latest surface and upper air analysis reveal weak low level trough
off the se FL coast at low levels with sfc to mid level ridge
centered east of the Bahamas and stretching east to west across the
region. The same ridge that earlier this week was over us fully in
control and responsible for the record breaking heat. Additionally,
the analysis highlights tropical wave between Hispaniola and PR last
evening with a streamer of moisture just ahead of it north of
Hispaniola perhaps remnants of tropical wave passing by earlier in
the week.

Today Through The Weekend...
Anticyclonic flow around aforementioned ridge will bring southeast
steering flow to south Florida along with a corresponding increase
in low to mid level moisture in association with trough just to our
east, now moving across the area today, and low level disturbance
moving across the area tonight through saturday associated with
stream of moisture north of Hispaniola at this time and northern end
of tropical wave mentioned earlier which is forecast to move to our
south tonight through saturday. Steering flow is forecast to turn
more from the southeast and south or become fairly light as we move
into Sunday. Along with these features precipitable water values are
forecast to be 20 to 30% above normal through the period which
combined with enough low level heating will result in increase
chances of rain in enhanced diurnal cycle. Additional influence from
mid/upper level trough digging south across east coast by late this
weekend will help maintain increased chances of rain into Sunday
again in enhanced diurnal cycle. This means we are not expecting all
day long rain but enhanced and longer lasting periods of rain within
the typical diurnal cycle of rain in the summer starting late
tonight and through the weekend with highest chances likely on
Saturday. But chances will be on the increase starting today.

This may bring a risk for localized flooding if repeated rounds of
rainfall affect the same areas. Rainfall amounts are forecast in the
1.0 to 1.75 inches through the weekend, with a reasonable worst case
scenario (the 90th percentile) of around 2.0 to 3.5 inches across
the region. The higher totals are more likely towards the interior
west and Gulf coast. Localized heavier amounts are always possible
in heavier showers or storms anywhere.

Also given NAM based forecast soundings showing mid level lapse
rates of around 7 C/Km today, and history last couple of days, there
will still be a chance of one or two strong storms capable of
producing wind gusts in excess of 40 mph and small hail across
the interior and west this afternoon and evening.

For today, given the easterly wind component with ridge centered
well east of the region temperatures should remain closer to normal,
with the warmest afternoon readings in the 90s towards the western
interior.  Enough diurnal heating through the weekend is expected to
keep temperatures around seasonal normals, although if cloud cover
becomes thicker or more widespread it's possible we could be a
little cooler than currently forecast. Won't stray from the model
blends at this point, but will keep an eye on temperature trends
going forward.

Bottomline, increased chances of rain this weekend should bring
relief from recent abnormally hot temperatures.

Monday through Thursday...

Mid to upper ridging will become increasingly prominent from the
eastern Gulf of Mexico into the Southeast CONUS. Low to mid-level
moisture should remain in place, allowing for sea breeze driven
convection to continue but with ridging in place chances of
precipitation should be lower than over the weekend and closer to
normal. However temperature readings may start to creep up some with
the ridge in place.

MARINE...

Scattered showers and thunderstorms will continue today, becoming
numerous over the weekend. East to southeast winds will increase as
well, and small craft may need to exercise caution late today
through saturday  across Atlantic and offshore waters as surface
winds increase a bit with tropical wave moving to our south. Seas
should remain 3 feet/2 feet (Atlantic/Gulf) or less.

BEACH FORECAST...

Showers and storms should become more numerous this weekend. E to SE
winds may increase the rip current risk for the Atlantic beaches
particularly on Saturday.
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  89  77  86  77 /  30  50  70  30
Fort Lauderdale  88  78  86  79 /  40  40  80  40
Miami            89  78  86  78 /  40  40  70  40
Naples           90  74  87  75 /  60  50  60  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

UPDATE...33/Kelly
Hazardous weather outlook, Jun 28, 10:09 AM EDT, 3 hours 12 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1009 AM EDT Fri Jun 28 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
290215-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1009 AM EDT Fri Jun 28 2019

...Thunderstorms Possible Across South Florida Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Thunderstorms will be possible today across South
Florida. Lightning, small hail, and isolated damaging wind gusts are
the primary hazards.

Waterspouts: There is a slight chance of waterspouts across all South
Florida waters today.

Wind: There is a slight chance of damaging wind gusts, mainly in the
interior and along the Gulf coast this afternoon. Wind gusts of
around 50 mph are possible today.

Hail: Small hail is possible today with any thunderstorms across
South Florida.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Thunderstorm chances will continue with coverage increasing this
weekend. The primary hazards are lightning, gusty wind, and
localized street flooding.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jun 28, 1:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
121 PM EDT Fri Jun 28 2019

FLZ067-281745-
Inland Palm Beach County FL-
121 PM EDT Fri Jun 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PALM BEACH COUNTY
UNTIL 145 PM EDT...

* At 121 PM EDT, Doppler radar was tracking a strong thunderstorm
  near North County Airport, or 13 miles southeast of Indiantown,
  moving north at 10 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Palm Beach Gardens and Caloosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2684 8023 2682 8036 2696 8041 2696 8023
TIME...MOT...LOC 1721Z 172DEG 7KT 2691 8030

MM

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:16 PM EDTSpecial Marine WarningMFL59 min
Jun 28, 2:38 PM EDTSpecial Weather StatementMFLPalm Beach37 min
Jun 28, 2:59 PM EDTSpecial Marine WarningMFL61 min
Jun 28, 3:01 PM EDTSpecial Weather StatementMFLGlades44 min
Jun 28, 3:24 PM EDTSpecial Weather StatementMFLMiami-Dade51 min
Jun 28, 3:53 PM EDTSpecial Weather StatementMFLMonroe52 min
Jun 28, 4:14 PM EDTSpecial Weather StatementMFLBroward46 min
Jun 28, 4:20 PM EDTSpecial Weather StatementMFLCollier40 min
Jun 28, 4:32 PM EDTSpecial Marine WarningMFL58 min
Jun 28, 4:40 PM EDTSpecial Weather StatementMFLPalm Beach50 min
Jun 28, 4:43 PM EDTSpecial Weather StatementMFLCollier, Hendry47 min
Jun 28, 4:53 PM EDTSpecial Marine WarningMFL52 min
Jun 28, 5:01 PM EDTSevere Thunderstorm WarningMFLPalm Beach44 min
Jun 28, 5:20 PM EDTSpecial Weather StatementMFLCollier, Hendry40 min
Jun 28, 5:50 PM EDTSpecial Marine WarningMFL58 min
Jun 28, 5:52 PM EDTSpecial Weather StatementMFLHendry38 min
Jun 28, 6:29 PM EDTSpecial Weather StatementMFLGlades46 min

Nearby

Special Weather Statements in Florida, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.